As a RN I cannot discourage your plan strongly enough. Self-diagnosis is not as accurate as you might think, especially when you’re talking about something as emotional and changing as Bipolar Disorder whatever type.
Seroquel is an atypical antipsychotic that has a number, a large number, of possible side effects that range from small PITAs to dangerous. Dry mouth, constipation, tachycardia, sedation (often prescribed for insomnia in the elderly), and a laundry list of other possible side effects should really indicate that this is a serious medication. Your medical history is something that must be considered before beginning any new medication. I haven’t even touched on possible interactions with other medications. This is what doctors are for.
Please, make an appointment, see a shrink or even your MD. This is a bad idea.
I couldn’t agree more with Flea. Having worked in inpatient mental health for years, and having been on psych meds myself for over 8 years, Psych meds are a very tricky thing to prescribe. I tried 4 different meds under the supervision of a therapist and psychiatrist before finding the right one. Please consult a therapist, get a diagnosis and a referral to a psychiatrist trained to help you.
If you consider it a “flame” to be told that is a DUMB THING TO DO, then I am sorry but you could end up killing yourself. You are not a Medical Professional; Dr or Mental Health Professional. You should not be diagnosing yourself or prescribing your own medication regimine. You do not have the training, education or knowledge to diagnosis yourself.
I don’t know where you are getting these medications but unless they are being prescribed by a physician it’s illegal.
I am sorry to sound harsh but, I am an RN and a Paramedic and your plan is a bad one.
Ah I could have anticipated this kind of answer, but anyway, you’re right, it’s a bad idea. Now I just have to find a psy or something…